Hey there! Sign in to join this conversationNew here? Join for free

Steroids are causing excessive hair growth - help! Watch

    • #1
    • Thread Starter
    #1

    I have to use a steroid-based cream for eczema on my face - it's just below the bottom left corner of my mouth (I am careful to not ingest it, and at the amount I use I highly doubt it'd do too much harm if I did.)

    Cream's great, as long as I use it consistently ... but the problem is, it's causing excess hair growth in just this one area of my face. Rest of it is pretty clear from hair, certainly visible hair, just this small patch that isn't.

    It can't be waxed or shaved, because that would rip the eczema sores open and you do not want to do that, can't bleach it because that would get into and possibly infect the eczema sores, and plucking it is just too painful and again risks opening or infecting the sores.

    So, is there anything I can do? I can't stop using this cream, it's the only thing that works; is there something I could take to counteract the hair growth caused by it?
    Offline

    16
    ReputationRep:
    Pluck them?


    Edit: my bad, didnt see that bit.
    • #1
    • Thread Starter
    #1

    (Original post by Double Agent)
    Pluck them?
    What did I say in the last line of the third paragraph? I'm under strict instruction to not mess around with these eczema sores, so pretty much everything I can do aesthetically is out.
    Offline

    0
    ReputationRep:
    Aw I thought this was a thread on steroid abuse!

    Disappointed
    Offline

    2
    ReputationRep:
    I'm not aware of any hair removal pills. There are creams, but these have to be applied to your face...................which you can't do. I think you just have to ride out the storm I'm afraid
    Offline

    14
    ReputationRep:
    Grow a beard
    • #1
    • Thread Starter
    #1

    (Original post by Law123mus)
    Aw I thought this was a thread on steroid abuse!

    Disappointed
    Nope, just hairy-faced (in one small patch) women instead - sorry to disappoint.

    (Original post by Dude Where's My Username)
    I'm not aware of any hair removal pills. There are creams, but these have to be applied to your face...................which you can't do. I think you just have to ride out the storm I'm afraid
    I suspected that might be the case. Oh well, just have to get used to it - this stuff really does work to keep it under control, so it's a small price to pay.
    Offline

    16
    ReputationRep:
    Yeah, put the cream all over your chin, get some designer stubble on the go to counteract it :cool:
    Offline

    3
    ReputationRep:
    Solution:
    http://www.muslimbase.com/images/003...iece-niqab.jpg
    • Offline

      2
      Stop the cream treatment and go for a laser treatment instead.
      • #1
      • Thread Starter
      #1

      (Original post by cybergrad)
      Stop the cream treatment and go for a laser treatment instead.
      Yeah... I don't think it bothers me that much.
      Offline

      1
      ReputationRep:
      (Original post by Anonymous)
      Yeah... I don't think it bothers me that much.
      Just put a tiny tiny plaster over it. If anyone asks just say its a really bad case of eczema and its so sore I have to cover it up. No one will care....
      • #1
      • Thread Starter
      #1

      (Original post by TinFish)
      Just put a tiny tiny plaster over it. If anyone asks just say its a really bad case of eczema and its so sore I have to cover it up. No one will care....
      There's no way I can put a plaster on it that mean adhesive won't be stuck to part of the eczema, though, and those pads that you then use what looks like masking tape over irritate my skin.
      Offline

      16
      ReputationRep:
      If you can be really careful, you could probably trim the hairs right down so they're barely noticeable, without touching the irritated skin...
      • #1
      • Thread Starter
      #1

      (Original post by SuperSam_Fantastiche)
      If you can be really careful, you could probably trim the hairs right down so they're barely noticeable, without touching the irritated skin...
      I did consider that, but person with very shaky hands and possible dyspraxia attempting to carefully trim hairs that are only a few millimetres long anyway without touching the sores is probably not going to work...
      Offline

      15
      ReputationRep:
      (Original post by Anonymous)
      I did consider that, but person with very shaky hands and possible dyspraxia attempting to carefully trim hairs that are only a few millimetres long anyway without touching the sores is probably not going to work...
      The problems are just piling up with you :rolleyes:
      • #1
      • Thread Starter
      #1

      (Original post by ForensicShoe)
      The problems are just piling up with you :rolleyes:
      Well, it's hardly my fault.
      Offline

      15
      ReputationRep:
      (Original post by Anonymous)
      Well, it's hardly my fault.
      Wasn't saying it was.
      Offline

      0
      ReputationRep:
      I'm so happy I came across this post. I've had the same issue of hair growth on my eczema. I have it on the back of my leg, so it isn't too too bad. I do shave over it in the shower though, as the skin has unfortunately gotten tougher. Wahh. Maybe you could shave it very gently? Just make sure to not touch your skin with the razor's blades.

      Good luck, dear. Hairy gals unite!
     
     
     
    Reply
    Submit reply
    TSR Support Team

    We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

    Updated: October 29, 2012
  1. See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  2. Poll
    What newspaper do you read/prefer?
  3. See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  4. The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Quick reply
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.